MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU454520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 06/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Results: a review of the manufacturing records for the device verified the lot met all pre-release specifications.Conclusions: according to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), complications associated with the use of the conformable gore® tag® thoracic endoprosthesis may include but are not limited to cardiac arrhythmia and death.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2018 a patient was undergoing treatment of an aortic dissection.The patient had a prior implantation of a cook alpha device.The treatment was a combined endovascular and open procedure.A gore® tag® thoracic endoprosthesis was advanced and deployed.A vascutek thoraflex device was also advanced and deployed.The branches of the thoraflex device were extended with gore® propaten® vascular grafts to the visceral arteries: sma, and both renals.Immediately following ballooning of the aortic devices, the patient had a cardiac arrest.Defibrillation and chest compressions were performed.The patient was stabilized and taken to recovery.All devices were patent and functioning at the close of the procedure, however the patient's condition was considered dire.On (b)(6) 2018 the patient expired due to disseminated intravascular coagulation.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7653760
Report Number2017233-2018-00362
Device Sequence Number16522110
Product Code MIH
UDI-Device Identifier00733132617753
UDI-Public00733132617753
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Catalogue NumberTGU454520
Device Lot Number17995850
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient Weight181